Results 1 to 4 of 4

Thread: olanzapine tapering advice

  1. #1
    Join Date
    Jan 2017
    Posts
    71

    olanzapine tapering advice

    Hi ppl,
    I have been on olanzapine for about 2 years now and my pysc is tapering me off due to weight gain. I reduced from 10mg to 5mg with no probs. I've now been told to reduce to 2.5mg but my anxiety has increased and feel nauseous and sweating. Is this normal and how long will it last?

  2. #2
    Join Date
    Jan 2017
    Posts
    1,699

    Re: olanzapine tapering advice

    Quote Originally Posted by diamondgeezer65 View Post
    I have been on olanzapine for about 2 years now and my pysc is tapering me off due to weight gain.
    Are you still on venlafaxine and mirtazapine? If you're still on mirtazapine was any consideration given to tapering off that instead? It is at least as likely to be causing the weight gain and I understand you don't think it actually does anything.

    I've now been told to reduce to 2.5mg but my anxiety has increased and feel nauseous and sweating. Is this normal and how long will it last?
    The nausea and sweating are fairly common withdrawal symptoms, the increase in anxiety may be too, or it could be that olanzapine was the only effective med you've been taking and the reduced dose is letting the anxiety genie out of the bottle. They could last anywhere from a day, or two to several weeks. Ginger and/or vitamin B6 supplements are often effective for nausea. Unfortunately, there's not much you can do about the sweating except to remain well hydrated.

  3. #3
    Join Date
    Sep 2011
    Posts
    4,281

    Re: olanzapine tapering advice

    Hi I've been on various doses of olanz ranging from 2.5mg to currently 10mg, every time I have reduced I have suffered with bad nausea, it's a very common withdrawal symptom reducing olanz, when I reduced last time from 5mg to 2.5mg it was really tough going and I really struggled but once I'd stabilised on the lower dose which took a few weeks I was fine, unfortunately due to a relapse I'm currently 2 weeks into an increase to 10mg. Fortunately I have never suffered any noticeably weight gain whilst taking it.
    __________________
    You were given this life because you are strong enough to live it x x x x x x x x

  4. #4
    Join Date
    Jan 2017
    Posts
    71

    Re: olanzapine tapering advice

    Hi thanks for the replys. Yes I'm still on the venlafaxine and mirtazapine but my psych thinks the olanzapine is the worst for weight gain. The mirtazapine did start working a while after the dose was increased to 30mg. I've seen a different psych the last three times I've been and they all seem to have different opinions on whats best for me.

    ---------- Post added at 20:59 ---------- Previous post was at 20:21 ----------

    I've got to take the 2.5mg for two weeks then come off it all together by the way.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Long term advice. Tapering, reinstating
    By TJSMITH in forum Sertraline / Zoloft / Lustral
    Replies: 4
    Last Post: 09-04-16, 08:30
  2. Tapering down on Olanzapine
    By aprilmoon in forum Olanzapine / Zyprexa
    Replies: 15
    Last Post: 02-03-16, 23:34
  3. Advice on tapering from 45mg
    By xrachykinsx in forum Mirtazapine /Zispin
    Replies: 11
    Last Post: 26-06-14, 09:15
  4. Tapering off Cit - best way?
    By mizfiesta in forum Citalopram / Celexa
    Replies: 2
    Last Post: 04-04-13, 14:28
  5. Olanzapine advice please
    By janey50 in forum Olanzapine / Zyprexa
    Replies: 12
    Last Post: 06-02-11, 17:15

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •